Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes burning sensation in rectal area?

User rating for this question
Very Good
Answered by
Practicing since : 2000
Answered : 481 Questions
I asked if you had any suggestions regarding herpies. I have been taking valacyclovir 1000 mg daily for 5 months and have burning sensation in rectal area with no relief. Don't get any satisfied answers from myDR
Posted Wed, 19 Mar 2014 in Vaginal and Uterus Health
Answered by Dr. Saul Weinreb 16 minutes later
Brief Answer: Thanks for your question, I will do my best Detailed Answer: was your herpes a rectal outbreak? or was it a vaginal outbreak? I am wondering if you are sure that the rectal burning is due to herpes, or possibly something else. rectal burning is not a typical symptom of herpes. please let me know and we can try to figure this out.
Above answer was peer-reviewed by
Follow-up: What causes burning sensation in rectal area? 20 minutes later
No I had the small circle of blisters close to r upper but that became a rather nasty raw area close to rectal area. So far weeks of meds I haven't had much relief with burning. I'm rather new to computers so hope I don't loose your reply
Answered by Dr. Saul Weinreb 1 hour later
Brief Answer: Thanks for the your question Detailed Answer: I am so sorry that you have been uncomfortable for so long. I am almost certain that the discomfort is not due to herpes. that is for several reasons. the main reason is that you have had the pain for much longer than herpes would last. herpes usually goes away after a few days, sometimes a week or two, but no longer than that. also, you have been taking meds for herpes and it hasn't helped. it is much more likely that it is due to something else. the most common is hemorrhoids, that can definitely cause burning and blisters like you describe, and it is more likely in the area that you describe. I would recommend that you try a medication like preparation H and see if that helps. if not, you may need to ask your doctor for a prescription steroid cream. I hope this helps, please let me know if you need any more information
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor